Meth, or locally known as shabu, comes in many different forms such as a white powder, small crystals, or even a pill. It may be ingested, injected, or smoked. However it is introduced into the system, it can’t be denied that meth is highly addictive and have a bevy of negative physical side effects. One of these is overdose.
What is a meth overdose?
When you’re taking medication, inappropriate dosage, particularly taking too much, may cause an overdose. The same can be said of illicit substances including meth.
Since meth is one of the most widely used and abused illegal drugs here in the country, let’s break down how meth overdose happens and what you can do to prevent this from happening.
For starters, an overdose happens when the amount of drugs (prescription or not) in the body has reached toxic levels. This means that it’s too much and the body is having a difficult time breaking down these substances safely.
In the case of meth overdose, the body temperature rises, along with the blood pressure and heart rate. This can then cause stroke and heart attack. There are times that this can lead to fatalities.
Therefore, it’s important to find out the early warning signs of a meth overdose. If you or someone you know is taking meth and you’re concerned for their safety, you may want to watch out for the following warning signs.
Warning Signs of a Meth Overdose
These are the physical symptoms that you should watch out for:
- Chest pains
- Convulsions or shaking
- Loss of consciousness
- Severe or excruciating stomach pain
- Abnormal or excessive sweating
- High body temperature
- Irregular heartbeats
- Wide pupils
- Loss of muscle control marked by uncoordinated movements
- Feeling pressure behind the eyes
- Spots in vision
- Heart attack
You may also notice the following behavioral symptoms of meth overdose:
- Feeling of bugs on the skin or crawling flesh
- Sudden aggressive behavior
A typical high off meth may last for 8 hours. However, it would take at least 12 hours for even half of the drug to be out of your system, so for those who regularly use meth and at high doses, meth overdose is a high risk.
Furthermore, there may be meth sold on the street that are low in purity. They are cut with other substances, which may cause various adverse effects that you may not even expect. It’s already difficult to gauge the amount of meth that goes into your system. Having other chemicals mixed with the drugs further complicates matters and increases your risks.
If you are with someone who may be experiencing an overdose, seek help immediately. Call emergency services and don’t hesitate to tell them the truth about the substance that caused the problem.